Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 22, 2017, 5:21 PM CDT for Custer County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 22, 2017, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Custer County, OK
The radar
The Altus AFB radar (KFDR), 142 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS84 KOUN 222221 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 521 PM CDT TUE AUG 22 2017 OKZ016-222245- Custer OK- 521 PM CDT TUE AUG 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR central Custer County Until 545 PM CDT... AT 519 PM CDT, a strong thunderstorm was located 5 miles northwest of Arapaho, moving northeast at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3554 9895 3562 9915 3581 9910 3569 9880 TIME...MOT...LOC 2219Z 206DEG 3KT 3565 9902 $$ ..speg.
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:34 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 22, 2:34 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 234 PM CDT Tue Aug 22 2017 .DISCUSSION... Cold front continues to slowly move south this afternoon, and the afternoon convection has already developed along the front in southwest Oklahoma and the southeast Texas panhandle. Despite decent instability, wind shear is very low, so although some storms may briefly become strong or marginally severe, organized severe weather is unlikely. The primary issue will be locally heavy rainfall/flooding with the combination of high precipitable water and slow movement. The special 17Z OUN sounding recorded a precipitable water content of 1.65 inches, just under the 90th percentile for this time of year. Storm chances continue through tomorrow, mainly close to the frontal zone in the south. Return moisture leads to some additional storm chances tomorrow night into Friday, mainly west. Then attention shifts to the tropical system advertised by the models to move inland on the Texas Gulf Coast late Friday or Saturday. It still remains a question how far north the moisture will push through Texas or if we will remain in a more subsident region, so there is quite a bit of uncertainty later in this forecast period. Temperatures will remain below average for this time of the year. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 85 62 84 / 50 10 10 10 Hobart OK 70 86 64 86 / 60 30 10 20 Wichita Falls TX 72 87 70 87 / 60 40 20 20 Gage OK 63 86 61 85 / 20 10 10 20 Ponca City OK 61 85 59 84 / 20 0 0 0 Durant OK 72 87 69 85 / 60 40 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Aug 22, 12:00 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1200 pM CDT Tue Aug 22 2017 OKZ004>048-050>052-TXZ083>090-231015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 pM CDT Tue Aug 22 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorm chances increase this afternoon through early evening across central and southern Oklahoma and adjacent parts of northern Texas when a cold front passes. Strong to severe storms will be possible with a threat of damaging winds and hail up to the size of half dollars. .Heavy Rainfall... Localized heavy rainfall is possible late this afternoon through early Wednesday morning along and south of interstate 40. The heaviest rainfall is expected over portions of southwestern Oklahoma. This could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... At least a low chance of thunderstorms will be possible each day this week. Chances will likely increase by Saturday morning across northwestern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 22, 4:05 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 405 PM CDT TUE AUG 22 2017 OKZ012-222130- Garfield OK- 405 PM CDT TUE AUG 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield County Until 430 PM CDT... AT 403 PM CDT, strong thunderstorms were located near Fairmont to near Douglas. These storms were nearly stationary. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3620 9778 3619 9758 3641 9753 3643 9775 TIME...MOT...LOC 2103Z 342DEG 1KT 3632 9770 3627 9767 ..speg.
Special weather statement, Aug 22, 4:18 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 418 PM CDT TUE AUG 22 2017 OKZ022-035-222145- Kiowa OK-Washita OK- 418 PM CDT TUE AUG 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR north central Kiowa and southwestern Washita Counties Until 445 PM CDT... AT 416 PM CDT, a strong thunderstorm was located near Sentinel, moving northeast at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3533 9920 3516 9895 3502 9916 3513 9933 TIME...MOT...LOC 2116Z 218DEG 6KT 3514 9919 ..speg.
Special weather statement, Aug 22, 4:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
450 PM CDT TUE AUG 22 2017
OKZ016-021-022-222215-
Washita OK-Beckham OK-Custer OK-
450 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Washita...southern
Beckham and southern Custer Counties Until 515 PM CDT...
AT 446 PM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Arapaho to near Sentinel, and from near
Sentinel to near Erick. These storms were nearly stationary. The
slow movement will cause heavy rain accumulation.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3527 10000 3534 9934 3572 9915 3572 9878
3514 9895 3512 9916 3511 9943 3512 9978
3505 9978 3503 10000
TIME...MOT...LOC 2146Z 92DEG 1KT 3561 9906 3520 9916
..speg.Local storm report, Aug 22, 5:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 2 SW BURNS FLAT 35.33N 99.20W
08/22/2017 M64 MPH WASHITA OK AWOS
KCSM ASOS.
&&
DWSpecial weather statement, Aug 22, 5:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
503 PM CDT TUE AUG 22 2017
OKZ012-013-222230-
Garfield OK-Noble OK-
503 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Garfield and central
Noble Counties Until 530 PM CDT...
AT 501 PM CDT, strong thunderstorms were along a line extending from
4 miles south of Red Rock to 3 miles southwest of Waukomis, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3654 9695 3653 9696 3653 9699 3651 9701
3651 9703 3633 9703 3633 9692 3631 9692
3616 9800 3617 9803 3638 9807
TIME...MOT...LOC 2201Z 268DEG 6KT 3640 9717 3624 9795
..speg.Special weather statement, Aug 22, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 521 PM CDT TUE AUG 22 2017 OKZ016-222245- Custer OK- 521 PM CDT TUE AUG 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR central Custer County Until 545 PM CDT... AT 519 PM CDT, a strong thunderstorm was located 5 miles northwest of Arapaho, moving northeast at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3554 9895 3562 9915 3581 9910 3569 9880 TIME...MOT...LOC 2219Z 206DEG 3KT 3565 9902 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:20 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 22, 3:07 PM CDT | Special Weather Statement | OUN | Harmon | 23 min |
| Aug 22, 3:46 PM CDT | Special Weather Statement | OUN | Greer | 29 min |
| Aug 22, 4:02 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Aug 22, 4:05 PM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| Aug 22, 4:18 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Aug 22, 4:50 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Washita | 25 min |
| Aug 22, 5:03 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 27 min |
| Aug 22, 5:07 PM CDT | Areal Flood Advisory | OUN | Beckham | 113 min |
| Aug 22, 5:17 PM CDT | Areal Flood Advisory | OUN | Garfield | 118 min |
| Aug 22, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 32 min |
| Aug 22, 5:32 PM CDT | Special Weather Statement | OUN | Garfield | 28 min |
| Aug 22, 5:35 PM CDT | Special Weather Statement | OUN | Coal | 25 min |
| Aug 22, 5:55 PM CDT | Special Weather Statement | OUN | Logan | 35 min |
| Aug 22, 6:02 PM CDT | Areal Flood Advisory | OUN | Custer | 118 min |
| Aug 22, 6:20 PM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Aug 22, 6:24 PM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
| Aug 22, 6:35 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Aug 22, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 33 min |
| Aug 22, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Aug 22, 6:50 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Aug 22, 6:59 PM CDT | Flash Flood Warning | OUN | Oklahoma | 4 hr |
| Aug 22, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.